Alert archive / New Mexico / Red Flag Warnings in 2014

Red Flag Warning 33, NWS Albuquerque, NM

June 1, 2014

NWS Albuquerque, NM issued this red flag warning at Jun 1, 2014, 3:04 AM MDT. It took effect at Jun 1, 2014, 1:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 1, 2014, 3:04 AM MDT (09:04 UTC)
In effect from
Jun 1, 2014, 1:00 PM MDT
Expired
Jun 1, 2014, 7:00 PM MDT
In force
6 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

288 
WWUS85 KABQ 010904
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
304 AM MDT SUN JUN 1 2014

...RED FLAG WARNING IN EFFECT FROM THIS AFTERNOON THROUGH EARLY
EVENING FOR THE NORTHEAST HIGHLANDS...THE SANDIA...MANZANO AND
GALLINAS MOUNTAINS DUE TO STRONG WINDS AND LOW RELATIVE
HUMIDITY...

.VERY DRY AIR AND INCREASING WEST WINDS WILL COMBINE WITH HIGH
HAINES AND ABOVE AVERAGE TEMPERATURES ACROSS PORTIONS OF CENTRAL NEW
MEXICO TODAY. THIS WILL LEAD TO SEVERAL HOURS OF CRITICAL FIRE
WEATHER CONDITIONS FROM THIS AFTERNOON THROUGH EARLY EVENING.

NMZ104-108-011015-
/O.CAN.KABQ.FW.A.0039.140601T1900Z-140602T0100Z/
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
304 AM MDT SUN JUN 1 2014

...FIRE WEATHER WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS CANCELLED THE
FIRE WEATHER WATCH. 

MODERATE WEST AND SOUTHWEST WINDS ARE EXPECTED TO CREATE LOCAL
CRITICAL FIRE WEATHER CONDITIONS BUT WINDS WILL PRIMARILY REMAIN
BELOW CRITICAL SPEED THRESHOLDS.

$$

NMZ103-107-020100-
/O.UPG.KABQ.FW.A.0039.140601T1900Z-140602T0100Z/
/O.NEW.KABQ.FW.W.0033.140601T1900Z-140602T0100Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
304 AM MDT SUN JUN 1 2014

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM MDT
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AREA AND TIMING...THIS AFTERNOON AND EARLY EVENING FOR THE
  NORTHEAST HIGHLANDS...THE SANDIA...MANZANO AND GALLINAS
  MOUNTAINS.

* 20 FOOT WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS AROUND 35 
  MPH.

* RELATIVE HUMIDITY...MINIMUM VALUES OF 8 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$
1 follow-up statement
328 
WWUS85 KABQ 012112
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
312 PM MDT SUN JUN 1 2014

...RED FLAG WARNING IN EFFECT FROM THIS AFTERNOON THROUGH EARLY
EVENING FOR THE NORTHEAST HIGHLANDS...THE SANDIA...MANZANO AND
GALLINAS MOUNTAINS DUE TO STRONG WINDS AND LOW HUMIDITY...

...FIRE WEATHER WATCH FOR ALL OF NORTHERN AND CENTRAL NEW MEXICO
TUESDAY AFTERNOON AND EVENING DUE TO STRONG WINDS AND LOW 
HUMIDITY...

.VERY DRY AIR AND MODERATE...GUSTY WEST WINDS WILL COMBINE WITH
HIGH HAINES AND ABOVE AVERAGE TEMPERATURES ACROSS PORTIONS OF
NORTHEAST AND CENTRAL NEW MEXICO THROUGH EARLY THIS EVENING. 
THIS WILL LEAD TO AN ADDITIONAL FEW HOURS OF CRITICAL FIRE
WEATHER CONDITIONS THROUGH EARLY EVENING. WE SHOULD EXPERIENCE
WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS TUESDAY AFTERNOON 
AND EVENING WITH STRONG...GUSTY WINDS...LONG DURATION SINGLE
DIGITS HUMIDITIES...WELL ABOVE NORMAL TEMPERATURES AND HIGH TO
SUPER HAINES VALUES.

NMZ103-107-020100-
/O.NEW.KABQ.FW.A.0040.140603T1800Z-140604T0200Z/
/O.CON.KABQ.FW.W.0033.000000T0000Z-140602T0100Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
312 PM MDT SUN JUN 1 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS
EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM
MDT THIS EVENING. 

* AREA AND TIMING...THIS AFTERNOON AND EARLY EVENING FOR THE 
  NORTHEAST HIGHLANDS...THE SANDIA...MANZANO AND GALLINAS 
  MOUNTAINS. TUESDAY AFTERNOON AND EVENING FOR THE SAME AREAS.  

* 20 FOOT WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS AROUND 35 MPH
  THROUGH EARLY THIS EVENING. STRONGER WINDS ARE EXPECTED TUESDAY
  AFTERNOON AND EVENING OUT OF THE WEST AND SOUTHWEST.  

* RELATIVE HUMIDITY...MINIMUM VALUES OF 8 TO 15 PERCENT THROUGH
  EARLY THIS EVENING. 7 TO 14 PERCENT MINIMUM VALUES TUESDAY
  AFTERNOON AND EVENING. 

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER WATCH.

&&

$$

NMZ101-102-104>106-108-109-020100-
/O.NEW.KABQ.FW.A.0040.140603T1800Z-140604T0200Z/
NEW MEXICO FIRE WEATHER ZONE 101
NORTHWEST PLATEAU/FARMINGTON BLM/ABZ-
NEW MEXICO FIRE WEATHER ZONE 102
NORTH CENTRAL MOUNTAINS/WESTERN CARSON-SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 105
NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
NEW MEXICO FIRE WEATHER ZONE 109
WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ-
GLZ-
312 PM MDT SUN JUN 1 2014

...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING. 

* AREA AND TIMING...TUESDAY AFTERNOON AND EVENING FOR THE
  NORTHWEST PLATEAU...NORTH CENTRAL MOUNTAINS...NORTHEAST AND EAST
  CENTRAL PLAINS...NORTHWEST AND WEST CENTRAL HIGHLANDS AND MIDDLE
  RIO GRANDE VALLEY. 

* 20 FOOT WINDS...WEST TO SOUTHWEST SUSTAINED AT 15 TO 30 MPH WITH
  GUSTS OF 40 TO 45 MPH. 

* RELATIVE HUMIDITY...MINIMUM VALUES OF 5 TO 15 PERCENT. 

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND
  WILL BE HARD TO CONTROL. LONG RANGE SPOTTING AND EXTREME FIRE
  BEHAVIOR WILL BE POSSIBLE. OUTDOOR BURNING SHOULD NOT BE DONE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER WATCH.

&&

$$

40

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Jun 1, 2:55 AM MDT, 9 minutes earlier.

Area forecast discussion, Jun 1, 2:55 AM MDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
255 AM MDT SUN JUN 1 2014

.SYNOPSIS...
A BREEZY ENDING TO THE WEEKEND WILL LEAD INTO A WARM WORK
WEEK...AS TEMPERATURES APPROACH RECORDS FOR EARLY JUNE THROUGH
MIDWEEK IN CENTRAL NEW MEXICO. A SERIES OF WEATHER DISTURBANCES
WILL PASS NORTH OF NEW MEXICO BEFORE A SOMEWHAT STRONGER AND
SLOWER SYSTEM MOVES THROUGH THE STATE LATE IN THE WORK WEEK INTO
NEXT WEEKEND.

&&

.DISCUSSION...
CURRENTLY...TURBULENT SOUTHWEST FLOW GRADUALLY VEERING TO ZONAL
THROUGH THIS MORNING BETWEEN WEST COAST TROUGH SYSTEM AND SOLID
RIDGE CORE OVER NORTHERN MEXICO. A FEW QUICK BLIPS IN THE FLOW
SUFFICIENT TO KEEP SOME SPOTTY OVERNIGHT THUNDER GOING OVER THE
NORTHEAST. SURFACE CHARTS DEPICTING SOLID DOME OF HIGH PRESSURE
OVER COLORADO...WITH BRACKETING TROUGH EXTENDING FROM WESTERN
KANSAS SOUTHWARD INTO NORTHEAST NEW MEXICO...AND THIS PROVIDING
ADDITIONAL FOCUS FOR OVERNIGHT SHOWERS IN THE NORTHEAST.

MODELS...IN REASONABLE AGREEMENT ON THE NEW MEXICO PORTION OF THE
WEATHER STORY THROUGH NEXT WEEKEND AND INTO THE START OF THE WORK
WEEK. ACCEPTED CONSENSUS MAINTAINS RIDGE OVER NORTHERN
MEXICO...AND THIS WILL KEEP SHORTWAVES MOVING OFF THE WEST COAST
ACROSS THE GREAT BASIN NORTH OF NEW MEXICO FOR THE MEDIUM TERM.
SHORTWAVE OVER CENTRAL CALIFORNIA MONDAY WILL EJECT INTO THE NORTH
CENTRAL PLAINS STATES ON TUESDAY...AND STRENGTHEN SOUTHWEST TO
ZONAL FLOW ALOFT OVER NEW MEXICO AS IT WHIZZES OFF TO THE
NORTHEAST. NEXT INBOUND TROUGH WILL WORK OUT OF THE EAST PACIFIC
OVER MONTEREY BAY IN CALIFORNIA BY MIDWEEK...AND THIS FEATURE WILL
ROUND OFF AT THE BASE AND EXPAND OVER THE ENTIRE SOUTHWEST U.S. BY
FRIDAY MORNING...AS THE NORTHERN MEXICO RIDGE RETREATS SOUTHWARD TO
LIE FROM SOUTHERN BAJA CALIFORNIA COASTAL WATERS EASTWARD TO SOUTH
TEXAS. BROAD TROUGH PATTERN OVER NEW MEXICO WILL SHIFT EASTWARD
DURING THE WEEKEND...WITH NORTHWEST FLOW BECOMING ESTABLISHED BY
SUNDAY MORNING. NEXT WEAK TROUGH WILL START BUILDING ON THE WEST
COAST EARLY IN THE FOLLOWING WORK WEEK...AND DIG TO CENTRAL
CALIFORNIA BY TUESDAY MORNING LEAVING NEW MEXICO IN BASIC ZONAL
FLOW AS THE WORK WEEK GETS UNDERWAY.

FOR TODAY...MAXIMUM TEMPERATURES IN DOUBLE DIGITS ABOVE NORMAL FOR
THE FIRST OF JUNE...AND THE KICKOFF OF CLIMATOLOGICAL SUMMER...IN
THE EAST. 3 TO 8 DEGREE WARM EXCURSIONS WILL BE COMMON IN THE
WEST. TURBULENT ZONAL FLOW REMAINS IN PLAY OVERHEAD...WHILE
SURFACE TROUGH DEEPENS FROM WESTERN KANSAS SOUTHWARD ACROSS EASTERN
NEW MEXICO TO THE EL PASO AREA. SPOTTY THUNDERSTORMS WILL INITIATE
OVER THE SANGRE DE CRISTO RANGE AND OUT OVER JOHNSON MESA AND
RATON RIDGE THIS AFTERNOON...BUT WETTING RAINS WILL BE HIGHLY
LOCALIZED WITH THESE SHOWERS. A BREEZY DAY...AND LOW HUMIDITIES
AND GUSTS WILL BRING FIRE WEATHER CONCERNS TO THE EASTERN HALF OF
THE STATE...AND WILL ISSUE RED FLAGS FOR THE NORTHEAST HIGHLANDS
AND THE CENTRAL MOUNTAIN CHAIN WITH THE MORNING PACKAGE.

FOR MONDAY...RIDGE CORE BUILDING WITH AUTHORITY OVER WESTERN
CHIHUAHUA AND EASTERN SONORA...AS SOUTHWEST FLOW IN CIRCULATION
ABOUT ELONGATING WEST COAST TROUGH WORKS INTO THE WESTERN PORTIONS
OF NEW MEXICO. DOME OF HIGH PRESSURE OVER COLORADO AND NORTHERN
NEW MEXICO REMAINS THE BIG PLAYER MONDAY...AS THE SURFACE TROUGH
DISPLACES EAST AND SOUTH TO LIE FROM EASTERN KANSAS TO TO THE
TEXAS BIG BEND COUNTRY...CLEAR OF NEW MEXICO. CONTINUED WARMING
DURING A DRY AND SUNNY DAY...WITH DOUBLE DIGIT WARM EXCURSIONS
OVER EARLY JUNE NORMALS BECOMING COMMON CENTRAL AND EAST...WITH 5
TO 10 DEGREE WARM DEPARTURES IN THE WEST. WEAKER SURFACE PRESSURE
GRADIENT UNDER THE DOME OF HIGH PRESSURE WILL LIMIT AFTERNOON
WIND SPEEDS WITH LOCAL LATE AFTERNOON BREEZINESS SHOWING UP ON THE
ARIZONA LINE TO THE WEST...AND THE COLORADO LINE TO THE NORTH AND
NORTHEAST...LINING UP WITH AREAS OF STRONGER WINDS ALOFT.

FOR TUESDAY...ZONAL FLOW BACKING TO SOUTHWEST AND GAINING SPEED
OUT AHEAD OF DYNAMIC STRENGTH GAINS OF PERSISTENT WEST COAST
TROUGH. SURFACE LOW OVER SOUTHEAST COLORADO WILL POKE TROUGH SOUTH
AND WEST ACROSS EASTERN NEW MEXICO TO THE EL PASO AREA. WITH
SOUTHWEST BREEZINESS IN PLAY OVER THE EAST AND NORTHEAST AND DRY
CONDITIONS...FIRE WEATHER CONCERNS RETURN TO THE NORTHEAST AND
EAST CENTRAL PORTIONS OF THE STATE UNDER A BROADLY DESTABILIZING
ATMOSPHERE. STABILITY RECEIVING LITTLE THERMODYNAMIC HELP...AS
CONTINUED WARMING WILL PUSH ALL BUT THE WEST 10 TO 20 DEGREES
ABOVE EARLY JUNE NORMALS...WITH 5 TO 10 DEGREE DEPARTURES ON TAP
FOR THE WEST. WITH TEMPERATURES OVER THE EAST PUSHING THE CENTURY
MARK...AND HEADING INTO THE MID 100S OVER CHAVES COUNTY...WILL
PLAN ON HAVING ERASER HANDY NEAR THE RECORD BOOKS FOR THE DAY.

FOR WEDNESDAY...ZONAL TO SOUTHWEST TURBULENCE AND GUSTS ALOFT
CONTINUE OVER NEW MEXICO...AS SURFACE LOW AND ASSOCIATED TROUGH
SHIFT TO WESTERN OKLAHOMA ACROSS THE TEXAS BIG BEND COUNTRY...AND
INTO THE CHIHUAHUA INTERIOR. FALLING HEIGHTS WILL SUPPORT A COUPLE
DEGREES OFF THE RECORD BREAKING TEMPERATURES...BUT EXCURSIONS WILL
REMAIN 8 TO 15 DEGREES WARM IN THE EAST...AND 3 TO 8 DEGREES WARM
IN THE WEST. QUICK BLIPS IN THE FLOW ALOFT MAY BE SUFFICIENT TO
TOUCH OFF SOME SPOTTY STORMS WEDNESDAY EVENING OVER THE NORTHEAST
PLAINS AS THE START TO A LITTLE MORE SHOWER COVERAGE FOR THE LAST
HALF OF THE WORK WEEK. DRY CONDITIONS ELSEWHERE IN A BROADLY
UNSTABLE ATMOSPHERE AS THE SURFACE REMAINS WARM...AND THIS WILL
KEEP THE FIRE WORRY GOING FOR AT LEAST ANOTHER DAY.

OUTLOOK...THURSDAY THROUGH SATURDAY...COOLING TREND THROUGH FRIDAY
LEVELING OUT NEAR EARLY JUNE NORMALS FOR SATURDAY...AS SHORTWAVE
OVER THE MOJAVE DESERT OF SOUTHERN CALIFORNIA THURSDAY CROSSES
INTO NEW MEXICO FRIDAY MORNING AND EJECTS TO THE EAST FRIDAY
NIGHT LEAVING THE STATE UNDER MODEST NORTHWEST FLOW. COOL PUSH
INTO THE NORTHEAST THURSDAY WILL EXPAND ACROSS ALL OF THE EAST
THROUGH FRIDAY NIGHT...BOOSTING SHOWER CHANCES FROM THE RIO GRANDE
EASTWARD. WITH NORTHWEST FLOW RETURNING SATURDAY...SHOWER COVERAGE
WILL COLLAPSE BACK OVER THE EASTERN PLAINS AND AWAY FROM THE RIO
GRANDE VALLEY ON SATURDAY. WETTING RAIN POTENTIAL BEST THROUGH THE
PERIOD GENERALLY EAST OF A TAOS TO ROSWELL LINE.

SHY

&&

.FIRE WEATHER...
RED FLAG WARNING IN EFFECT FOR THE EASTERN SANGRE DE CRISTOS EAST TO
THE NORTHEAST HIGHLANDS AS WELL AS THE SANDIA/MANZANO MOUNTAINS EAST
TO THE CENTRAL HIGHLANDS THIS AFTERNOON THROUGH EARLY EVENING TODAY.

A WIND MAXIMUM ALOFT MOVES OVER NORTHERN AND CENTRAL NEW MEXICO
TODAY...LEADING TO INCREASED WEST WINDS MAINLY FROM THE CREST OF THE
SANGRES AND SANDIA/MANZANO MOUNTAINS EASTWARD TO THE CENTRAL AND
NORTHEAST HIGHLANDS. UPGRADED FIRE WEATHER WATCH FOR THESE TWO ZONES
AS A RESULT. CANCELED FIRE WEATHER WATCH FOR THE EAST-CENTRAL AND
NORTHEAST PLAINS WHERE WINDS ARE EXPECTED TO REMAIN JUST BELOW
CRITICAL THRESHOLDS. THE STRONG WEST WINDS DIMINISH AROUND SUNSET.
THESES WEST WINDS WILL HAVE MOVED VERY DRY AIR INTO EASTERN
NM...ENDING THE THREAT FOR ANY SHOWERS OR THUNDERSTORMS AREA WIDE.

AN UPPER LEVEL RIDGE OVER NORTHERN MEXICO STRENGTHENS/BUILDS
NORTHWARD MONDAY...LIMITING WINDS SPEEDS BUT ALLOWING FOR ADDITIONAL
WARMING TO TAKE PLACE. LIGHTER WINDS ALONG WITH VERY WARM TO HOT
CONDITIONS WILL BE THE RULE MONDAY. A WEAK AND DRY BACKDOOR COLD
FRONT...HOWEVER...WILL DROP INTO THE EASTERN PLAINS LATE TONIGHT AND
MONDAY MORNING...COOLING TEMPERATURES BY A FEW DEGREES.

CRITICAL FIRE WEATHER CONCERNS RETURN TUESDAY AFTERNOON. AS AN UPPER
LEVEL TROUGH MOVES EASTWARD THROUGH THE GREAT BASIN MONDAY NIGHT AND
TUESDAY...THE RIDGE FLATTENS/FOLDS OVER SOMEWHAT...ALLOWING STRONGER
WEST AND SOUTHWEST WINDS TO RETURN TO CENTRAL AND NORTHERN NEW
MEXICO. A VERY DRY AIR MASS WILL COMBINE WITH WELL ABOVE AVERAGE/HOT
TEMPERATURES...HIGH HAINES AND INCREASING WEST WINDS TO CREATE
CRITICAL FIRE WEATHER CONDITIONS TUESDAY AFTERNOON AND EARLY EVENING
FOR PORTIONS OF CENTRAL AND EAST-CENTRAL NEW MEXICO. A MARGINALLY
CRITICAL DAY APPEARS ON TAP WEDNESDAY AS WINDS ALOFT REMAIN MODERATE
TO STRONG AND HAINES AND TEMPERATURES REMAIN HIGH.

GFS COMING MORE IN LINE WITH ECMWF FOR THE LATTER HALF OF THE WORK
WEEK. MODELS INDICATING THAT A BACKDOOR COLD FRONT WILL DROP INTO
THE NORTHEAST AND EAST-CENTRAL PLAINS THURSDAY. BOTH MODELS DEVELOP
SHOWERS AND THUNDERSTORMS FROM THE EAST SLOPES OF THE NORTHERN
SANGRE DE CRISTOS EASTWARD THURSDAY EVENING AND PARTICULARLY ON
FRIDAY. ANOTHER BACKDOOR SURGE MOVES SOUTH THROUGH NORTHEAST NM
SATURDAY AFTERNOON AND EVENING WITH PERHAPS MORE CONVECTION FOR THE
NORTHEAST PLAINS.

33

&&

.AVIATION...
06Z TAF CYCLE
VFR CONDITIONS EXPECTED AT ALL TAF SITES AND MOST AREAS TONIGHT THROUGH
SUNDAY. MID LEVEL CLOUDS AND A FEW SPOTTY SHOWERS OR EVEN A THUNDERSTORM
WILL EXTEND FROM THE CENTRAL HIGH TERRAIN TO THE NORTHEAST PLAINS...
WITH MOVEMENT TO THE EAST. BRIEF AND MVFR CONDITIONS COULD ACCOMPANY
THIS ACTIVITY WHICH SHOULD DISSIPATE BY 08Z TO 10Z. ON SUNDAY
AFTERNOON...ISOLATED DRY THUNDERSTORMS WILL BE CONFINED TO THE
SANGRE DE CRISTO MOUNTAINS AND THE ADJACENT HIGHLANDS AND PLAINS.
WITH LITTLE RAIN...MVFR CIGS ARE NOT EXPECTED BUT GUSTY OUTFLOWS
COULD PRODUCE LOCAL AREAS OF BLOWING DUST.

05

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  87  49  90  56 /   0   0   0   0
DULCE...........................  81  38  86  43 /   0   0   0   0
CUBA............................  83  45  87  50 /   0   0   0   0
GALLUP..........................  85  44  88  50 /   0   0   0   0
EL MORRO........................  81  41  84  46 /   0   0   0   0
GRANTS..........................  85  44  88  49 /   0   0   0   0
QUEMADO.........................  84  49  87  53 /   0   0   0   0
GLENWOOD........................  90  49  93  50 /   0   0   0   0
CHAMA...........................  74  36  78  40 /   5   0   0   0
LOS ALAMOS......................  82  54  85  58 /   5   0   0   0
PECOS...........................  81  52  84  56 /   5   5   0   0
CERRO/QUESTA....................  79  41  83  47 /   0   0   0   0
RED RIVER.......................  68  46  73  49 /  10   5   0   0
ANGEL FIRE......................  74  36  79  41 /  10   5   0   0
TAOS............................  81  42  84  49 /   0   0   0   0
MORA............................  81  49  84  54 /   5   5   0   0
ESPANOLA........................  88  51  90  54 /   5   0   0   0
SANTA FE........................  82  53  85  57 /   0   0   0   0
SANTA FE AIRPORT................  86  51  89  55 /   0   0   0   0
ALBUQUERQUE FOOTHILLS...........  89  60  92  64 /   0   0   0   0
ALBUQUERQUE HEIGHTS.............  91  62  94  65 /   0   0   0   0
ALBUQUERQUE VALLEY..............  93  59  94  62 /   0   0   0   0
ALBUQUERQUE WEST MESA...........  93  60  95  63 /   0   0   0   0
LOS LUNAS.......................  94  57  95  61 /   0   0   0   0
RIO RANCHO......................  93  60  95  63 /   0   0   0   0
SOCORRO.........................  98  62  97  64 /   0   0   0   0
SANDIA PARK/CEDAR CREST.........  87  56  91  60 /   0   0   0   0
TIJERAS.........................  87  56  90  60 /   0   0   0   0
MORIARTY/ESTANCIA...............  86  48  89  52 /   5   0   0   0
CLINES CORNERS..................  85  54  88  56 /   5   0   0   0
GRAN QUIVIRA....................  88  57  90  61 /   0   0   0   0
CARRIZOZO.......................  92  60  94  63 /   0   0   0   0
RUIDOSO.........................  86  57  88  60 /   0   0   0   0
CAPULIN.........................  86  51  84  57 /   5   5   0   5
RATON...........................  89  49  89  53 /   5   5   0   5
SPRINGER........................  90  51  89  55 /   5   5   0   0
LAS VEGAS.......................  85  50  86  56 /   5   0   0   0
CLAYTON.........................  95  61  89  64 /   5   5   0   5
ROY.............................  89  57  86  60 /   5   5   0   0
CONCHAS.........................  95  61  93  65 /   5   5   0   0
SANTA ROSA......................  94  62  92  66 /   5   0   0   0
TUCUMCARI....................... 100  64  98  68 /   5   5   0   0
CLOVIS..........................  94  63  95  64 /   5   0   0   0
PORTALES........................  95  64  95  65 /   0   0   0   0
FORT SUMNER.....................  96  65  95  67 /   5   0   0   0
ROSWELL......................... 102  65 101  67 /   0   0   0   0
PICACHO.........................  95  64  96  64 /   0   0   0   0
ELK.............................  89  61  91  62 /   0   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 7 PM MDT THIS EVENING
FOR THE FOLLOWING ZONES...NMZ103-107.

&&

SHY
Hazardous weather outlook, May 31, 5:52 AM MDT, 21 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
552 AM MDT SAT MAY 31 2014

NMZ501>540-011200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
552 AM MDT SAT MAY 31 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER...
STORMS DEVELOPING SUNDAY AFTERNOON IN NORTHEAST NEW MEXICO NEAR
THE TEXAS AND OKLAHOMA STATE LINES MAY CONTAIN HAIL AND DAMAGING
WINDS.

FOR TUESDAY...GUSTY WINDS...LOW HUMIDITIES...AN UNSTABLE
ATMOSPHERE AND ABOVE NORMAL WARM TEMPERATURES WILL CONTRIBUTE TO
CRITICAL FIRE WEATHER OVER THE NORTHEAST HIGHLANDS AND ADJACENT
NORTHEAST PLAINS THROUGH EARLY TUESDAY EVENING.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

SHY

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 6:14 PM MDTSevere Thunderstorm WarningABQUnion31 min
Jun 1, 3:12 PM MDTFire Weather WatchABQBernalillo, Catron, Cibola, Harding, McKinley, Rio Arriba and 6 more12 hr

Nearby

Red Flag Warnings in New Mexico, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.